Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 208, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Nov 5, 2016, 6:37 PM MDT for Socorro County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2016, 6:37 PM MDT (00:37 UTC)
- Expired
- Nov 5, 2016, 7:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 78 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
833
WUUS55 KABQ 060037
SVRABQ
NMC053-060100-
/O.NEW.KABQ.SV.W.0208.161106T0037Z-161106T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT SAT NOV 5 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 700 PM MDT.
* AT 637 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES
NORTHWEST OF SAN ACACIA...OR 28 MILES SOUTHWEST OF BELEN...MOVING
EAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL SOCORRO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3458 10700 3458 10698 3434 10689 3429 10723
3447 10729
TIME...MOT...LOC 0037Z 252DEG 13KT 3441 10718
HAIL...1.25IN
WIND...<50MPH
$$1 follow-up statement
331
WWUS55 KABQ 060052
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT SAT NOV 5 2016
NMC053-060100-
/O.CON.KABQ.SV.W.0208.000000T0000Z-161106T0100Z/
SOCORRO-
652 PM MDT SAT NOV 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTH CENTRAL SOCORRO COUNTY...
AT 651 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF
BERNARDO...OR 25 MILES SOUTHWEST OF BELEN...MOVING EAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL SOCORRO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOW IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3458 10700 3458 10698 3434 10689 3429 10723
3447 10729
TIME...MOT...LOC 0051Z 252DEG 13KT 3443 10712
HAIL...1.25IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 6:19 PM MDT, 18 minutes earlier.
Area forecast discussion, Nov 5, 6:19 PM MDT, 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 619 PM MDT Sat Nov 5 2016 .AVIATION... 00Z TAF CYCLE Mainly -SHRA continue across the eastern plains this evening, with scattered -TSRA across central NM. The TS across central NM should wane near or just after 06Z, but showers and a few TS may continue off and on across the east thru the overnight hours. In addition, IFR cigs and fog will be possible at many locales overnight, especially across the east. Would be more confident on fog potential across the west if the upper ridge were building in faster than models currently project, so have backed off a bit in the western tafs. Showers and t-storms should continue across the eastern plains until the trough axis shifts east of the state around midday Sunday. 34 && .PREV DISCUSSION...321 PM MDT Sat Nov 5 2016... .SYNOPSIS... Showers and thunderstorms will taper off from west to east late tonight. Patchy fog is expected to develop over portions of the Rio Grande Valley and within western New Mexico. Sunshine will return slowly Sunday afternoon for much of central and western New Mexico while a few showers and storms linger along the Texas state line. Monday will be sunny with cool temperatures over much of the area. The next low pressure system will attempt to develop over southern New Mexico Tuesday through the end of the week. At this time it appears most of the area will remain dry with cool temperatures and overall light winds. && .DISCUSSION... The center of upper level low pressure is drifting northeast from the Four Corners region into south-central CO this afternoon. Low level upslope flow and elevated moist instability beneath the wave has aided a large area of heavy rain/storms near the TX state line. 20Z LAPS shows surface based instability developing within central NM and is still expected to provide the focus for showers & storms closer to the mid/upper level trough axis late today. This area of precip is shown by near-term guidance to develop into another large band that will push into the plains tonight. Any clearing across central & western NM will allow for the development of patchy fog. A couple more inches of snow are also likely for the Sangre de Cristos above 10kft tonight. The base of the upper trough will shift east and exit into the high plains Sunday. Drier northwest flow will move into the state and scour out any remnant precip across the east. A 1021mb surface high center building into the area Monday morning will trend min temps the coldest they've been in many days. Monday will be a transition day as a 55-65kt 300mb jet pushing south out of Colorado carves out another upper low over NM. Temps will remain cool and a few more rain/snow showers are expected over the northern mts. Another round of fog is possible Monday night. Confidence beyond Monday is low as guidance continues to waffle around with how far south the upper low digs while an upper ridge takes shape over the central Rockies. Several ensemble members are in agreement now the upper low will end up in northern Mexico. At this time, it appears the weather pattern will be mostly tranquil with a very dry surface high building south over NM. This will make way for strong nocturnal inversions & efficient radiational cooling through much of the week. Nudged below guidance on min temps which look to be the coldest of the fall season so far for much of eastern NM and the RGV. Nov.7,1987 marks the latest min temp less than 40F at the ABQ Sunport and we are poised to easily extend that record to the Nov.9-10 timeframe. Guyer && .FIRE WEATHER... An upper level low pressure system that stalled over the Four Corners today will finally open into a trough and track eastward along the CO/NM border tonight and Sunday, before ejecting eastward into the Great Plains Sunday night. Until the base of the trough crosses, showers, thunderstorms and high terrain snow will continue. There could be some instability showers behind the trough in the northern mountains on Sunday, but these should be light. The snow level is expected to bottom out about 10,500 FT Sunday morning, and there could be another inch or two of snow across the high terrain of the northern mountains by then. After another round of stellar RH recoveries tonight, humidities will trend downward in the wake of the upper trough starting Sunday. Models keep changing their tune on what will happen with a secondary upper low that will develop over the region after this weekend's system exits. Yesterday they dropped the secondary upper low southward over NM from the north, but today's model runs develop the upper low southeast or south of the forecast area with only a small chance of precip favoring the northern mountains and east central plains Monday night. The system will draw colder air into NM with a freeze likely early Tuesday and early Wednesday across northeast and east central parts of the forecast area that have already frozen previously this Fall. After ventilation improvement across much of the forecast area on Sunday, when pockets of poor ventilation will linger across north central and northeast areas, a broad area of poor ventilation is expected to develop across the western half of the forecast area on Monday. This will spread to include north central and northeast areas Tuesday. Then, most places should be impacted by poor ventilation Wednesday and Thursday. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 5, 5:28 AM MDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 AM MDT SAT NOV 5 2016 NMZ501>540-061130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 528 AM MDT SAT NOV 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW OVER NORTHEAST ARIZONA WILL CONTINUE TO LIFT SLOWLY TO THE NORTHEAST TODAY AND TONIGHT. NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL ONCE AGAIN MOVE FROM SOUTH TO NORTH THROUGH THE STATE TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOCORRO AND LINCOLN COUNTIES WITH A STRONG STORM AS FAR NORTH AS THE ALBUQUERQUE METRO AREA. SHOWERS AND STORMS WILL MAINLY IMPACT EASTERN NEW MEXICO TONIGHT. A FEW STRONG STORMS ARE POSSIBLE FROM THE CENTRAL HIGHLANDS NEAR VAUGHN AND ENCINO SOUTHWARD INTO LINCOLN COUNTY AND THE SOUTH-CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY, THUNDERSTORMS WILL BE ACROSS FAR EASTERN NEW MEXICO. A FEW OF THESE STORMS COULD BECOME STRONG, PARTICULARLY NEAR THE TEXAS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WINDS...OR HEAVY RAINFALL THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 33
In the hours before
Local storm report, Nov 5, 5:30 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 4 E ALBUQUERQUE 35.12N 106.56W
11/05/2016 E1.00 INCH BERNALILLO NM TWITTER FEED
LOUISIANA AND INDIAN SCHOOL
&&
EVENT NUMBER ABQ1601409
JLPLocal storm report, Nov 5, 5:32 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 4 ENE ALBUQUERQUE 35.14N 106.56W
11/05/2016 E1.00 INCH BERNALILLO NM TWITTER FEED
MONTGOMERY AND WYOMING
&&
EVENT NUMBER ABQ1601410
JLPLocal storm report, Nov 5, 5:33 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 7 NE ALBUQUERQUE 35.19N 106.54W
11/05/2016 M1.00 INCH BERNALILLO NM NWS EMPLOYEE
PASEO DEL NORTE AND BARSTOW NE
&&
EVENT NUMBER ABQ1601411
99Local storm report, Nov 5, 5:40 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 NE ALBUQUERQUE 35.18N 106.56W
11/05/2016 M0.88 INCH BERNALILLO NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1601412
99Local storm report, Nov 5, 5:45 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 7 NE ALBUQUERQUE 35.17N 106.52W
11/05/2016 M0.88 INCH BERNALILLO NM NWS EMPLOYEE
CLAY REPORTED NICKEL SIZE HAIL AT PASEO DEL NORTE AND
EUBANK.
&&
EVENT NUMBER ABQ1601413
RJHLocal storm report, Nov 5, 6:01 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 6 ESE ALBUQUERQUE 35.08N 106.53W
11/05/2016 E0.88 INCH BERNALILLO NM NWS EMPLOYEE
I-40 AND EUBANK
&&
EVENT NUMBER ABQ1601414
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:58 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 31 min |
| Nov 5, 7:28 PM MDT | Special Weather Statement | ABQ | Bernalillo | 17 min |
| Nov 5, 7:33 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Valencia | 42 min |
| Nov 5, 7:39 PM MDT | Special Weather Statement | ABQ | Sandoval | 36 min |
| Nov 5, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 30 min |
| Nov 5, 8:21 PM MDT | Special Weather Statement | ABQ | Sandoval | 39 min |
| Nov 5, 9:33 PM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| Nov 5, 10:53 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 112 min |
| Nov 6, 2:26 AM MST | Special Weather Statement | ABQ | Quay | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.